Can Allergies Cause Chest Heaviness?
The answer to this question is yes. Allergies in fact are one of the most common causes when it comes to individuals complaining of heaviness in the chest. An allergic reaction can be caused by anything ranging from food products to environmental factors like smoke and dust. The symptoms caused by an allergy can range from mild to severe, although in majority of cases the symptoms caused by an allergic reaction are mild.
A symptom that can be potentially serious as a result of an allergic reaction is chest heaviness. In case if an individual has chest heaviness after exposure to any potential allergen then it is advised to seek emergent medical attention to treat the condition and rule out any other underlying medical condition that may be causing chest heaviness. Some of the potential allergic reactions that may cause heaviness in the chest are:
Allergy-Induced Asthma: This is a condition normally caused in individuals allergic to pollen. Exposure of such individuals to pollen, pet dander, or dust mites may suffer from heaviness in the chest caused by constriction of the airways due to inflammation caused by the allergic reaction. The best way to avoid heaviness in the chest due to allergy induced asthma is to stay away from potential allergens like pollen. In case if an individual needs to be in an area where he or she may be exposed to allergens then taking an allergy shot is extremely beneficial to prevent any symptoms like chest heaviness as a result of an allergic reaction.
Anaphylaxis: This is a potentially serious and life threatening allergic reaction normally to food, an insect bite, or even some medication. The primary presenting feature of anaphylaxis includes heaviness in the chest along with problems with breathing which is quite similar to an asthma attack. The individual may also experience hives, abdominal cramping, palpitations and dizziness. Emergent medical attention is required in case if an individual experiences chest heaviness along with the above mentioned symptoms as a delay in treatment may prove to be costly.
Allergy to Medication: Certain medications may also cause an allergic reaction which may cause chest heaviness. These allergic reactions are usually caused by medications used to treat allergy symptoms of cough, cold, nasal congestion, and ear pain. Decongestants are perhaps the most common class of medications that tend to cause chest heaviness. These medications tend to cause the blood pressure to rise up significantly and the hearty rate to become too slow resulting in chest heaviness as a result of allergies Individuals with a prior history of cardiovascular conditions and allergies are more at risk for developing chest heaviness due to an allergic reaction.